MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382534
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Date of event: 11/07/2025.Customer reports that the iv team was called to room to start pvad.Student rn attempting iv start at bedside.Attempt unsuccessful.When student rn attempted to retract iv needle, white button for retraction was stuck, and the needle would not retract.Unsafe condition to keep needle for bd to review and unretracted needle was placed in the sharps bin by iv team rn.Hb.Was patient or end-user injured: n.When was incident noticed: prior to use.Was incident discovered during direct patient care: n.Was any medical treatment required: n.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 382534 and lot number 5149278.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported issue, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23722311
Report Number1710034-2025-01893
Device Sequence Number10350203
Product Code FOZ
UDI-Device Identifier00382903825349
UDI-Public(01)00382903825349(17)280531(10)5149278
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382534
Device Lot Number5149278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown